The Dire Results of Going Back on Weight Loss Medication
I previously wrote that I would never go on another weight loss medication. As it turns out, I lied.
Going Back On a Weight Loss Medication
Well, I didn’t exactly lie. I meant it at the time. I even told my nutritionist that I didn’t want to go back on weight loss medications. But then, a couple of months later, she suggested a new one. I was unhappy with my weight loss, so I decided to give it a shot.
It worked very well, but then my drugstore told me it was out of stock. These medications are in very high demand. So, I agreed with the nutritionist to return to the first one, but I would just take half a dose. I would stop taking it before my knee replacement surgery temporarily. After completing the pain medication cycle, I would resume taking them.
I decided to stay off the weight loss medication for a few weeks after I finished needing narcotic pain relief. Because I was on the narcotic, I had to go off my as-needed antianxiety medication, and that caused my schizoaffective symptoms to flare up. I was happy to get back on the antianxiety medication, but I didn’t want to start up any other medications.
When I did go back on the weight reduction medication, I asked my nutritionist if I could take the full dosage because taking half the dosage wasn’t doing anything. She said yes. So, one morning, I took the full dose. By that night, severe nausea set in. After I took my nighttime psychiatric medications, I threw up and continued doing so all night until 9 a.m. the next morning.
My husband, Tom, thought I might have food poisoning because we had eaten at a questionable restaurant the day I took the full dose of the medication, and he’d had symptoms the same night I was so ill. But I knew it was the medication. I talked to my nutritionist’s assistant, and she said she’d have her call me. My nutritionist never called. I know I could have called her back–after all, she’s busy, right? But I'd had it with her when she didn’t call me even though a medication she’d prescribed made me violently ill. I canceled our next appointment without making a new one and haven’t taken a diet medication since. And I never will go back on weight loss medication. This time, I mean it.
I was very nauseous for the next few weeks, even after stopping the medication.
I’m Not Going Back on Weight Loss Medications Even Though I'm Overweight Due to Psychiatric Medications
I want to say here that the main reason I’m overweight is because of my antipsychotic and my mood stabilizer. I started taking both when I was in my early 20s, so I probably would have gained some weight by age 44 anyway. However, the dramatic weight gain was due to the start of medications. I gained 60 pounds in my 20s, added to a previous weight of 100 pounds tops. I know gaining weight isn’t the end of the world, but it is bad for my self-esteem to be as fat as I am. I know it shouldn’t be, but it just is.
Caudy, E. (2023, October 12). The Dire Results of Going Back on Weight Loss Medication, HealthyPlace. Retrieved on 2023, December 1 from https://www.healthyplace.com/blogs/creativeschizophrenia/2023/10/the-dire-results-of-going-back-on-weight-loss-medication